Alert archive / Washington / Freeze Warnings in 2006
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Apr 17, 2006, 3:11 AM PDT for 7 counties in Washington. It took effect at Apr 18, 2006, 3:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:11 AM PDT (10:11 UTC)
- In effect from
- Apr 18, 2006, 3:00 AM PDT
- Expired
- Apr 17, 2006, 7:38 AM PDT
- In force
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 82 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1971 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 171011 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 311 AM PDT MON APR 17 2006 WAZ033>035-171500- /O.NEW.KOTX.FZ.W.0002.060418T1000Z-060418T1500Z/ /O.CON.KOTX.FZ.W.0001.000000T0000Z-060417T1500Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 311 AM PDT MON APR 17 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THIS MORNING AND AGAIN TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING. THIS WILL BE THE FIRST WIDESPREAD FREEZE TO OCCUR THIS MONTH. MOST LOCATIONS AFFECTED BY THIS FREEZE WARNING HAVE NOT EXPERIENCED FREEZING TEMPERATURES SINCE THE END OF MARCH. TONIGHT...LOW TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S ACROSS THE AREA. PLEASE TAKE THE NESSESARY ACTIONS TO PROTECT COLD SENSATIVE PLANTS OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON OR AFTER A PROLONGED PERIOD OF ABOVE FREEZING TEMPERATURES BEFORE THE GROWING SEASON STARTS. THE GROWING SEASON FOR THIS AREA IS APRIL 22 THROUGH OCTOBER 13. $$
1 follow-up statement
000 WWUS76 KOTX 171438 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 738 AM PDT MON APR 17 2006 WAZ033>035-171545- /O.CAN.KOTX.FZ.W.0001.000000T0000Z-060417T1500Z/ /O.CAN.KOTX.FZ.W.0002.060418T1000Z-060418T1500Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA... OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY 738 AM PDT MON APR 17 2006 ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... ...FREEZE WARNING IS CANCELLED FOR TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING SINCE TEMPERATURES ARE ABOVE FREEZING. THE FREEZE WARNING FOR TONIGHT HAS ALSO BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Apr 17, 2:19 AM PDT, 52 minutes earlier.
Area forecast discussion, Apr 17, 2:19 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
219 AM PDT MON APR 17 2006
.SYNOPSIS...THE INLAND NORTHWEST WILL CONTINUE TO BE COOL AND
UNSETTLED THROUGH MONDAY. THEN THE WEATHER WILL TURN DRY AND
WARMER FOR MIDWEEK. A RETURN TO COOL AND UNSETTLED WEATHER IS
EXPECTED BY FRIDAY AND CONTINUING THROUGH THE WEEKEND.
&&
.DISCUSSION...
TODAY THROUGH WED...FCST FOCUS WILL BE ON SNOW ACCUMULATIONS FOR N
ID TODAY, AND THUNDER POTENTIAL ALL ZONES THIS AFTERNOON. INSPECTION
OF SATELLITE AND RADAR CLEARLY SHOW A WEAKENING VORT MAX ADVANCING
NE THRU THE SRN PART OF THE ID PANHANDLE ATTM. ALONG AND JUST TO
THE LEFT OF THE PATH OF THIS VORT MAX...IN THE REGION OF STRONGEST
MID-LEVEL FORCING FOR ASCENT FROM DEFORMATION/FRONTOGENESIS...WILL BE
THE TARGET AREA FOR THE BEST CHC OF PCPN. THE WRN EDGE OF THIS
DEFORMATION-FORCED PCPN STRETCHES SW-NE FROM NE ORE TO THE CAMAS
PRAIRIE AND KMLP THIS MORNING, AND IS NOT EXPECTED TO MOVE ANY
FARTHER NW...KEEPING THE THREAT LIMITED TO MY EXTREME SERN FCST
ZONES. SNOW LEVELS WILL BE SUFFICIENTLY LOW TO KEEP THE PCPN TYPE AS
ALL SNOW FOR IDZ27, WITH ACCUMULATIONS OF UP TO 2 INCHES THIS
MORNING AT THE HIGHEST ELEVATIONS. TO THE IMMEDIATE W...CLEAR SKIES,
LT WINDS AND THE DRY AIR MASS HAS ALLOWED TEMPS TO FALL BELOW
FREEZING. FREEZE WARNING IN AFFECT FOR THESE ZONES THIS MORNING...
WITH A DECENT SHOT OF MORE SUB-FREEZING TEMPS MON NT. BY THIS
AFTERNOON...UNCAPPED SBCAPE OF 100-400 JKG-1 WILL KEEP THE THREAT OF
SHOWERS RATHER HI. NAM ONCE AGAIN THE MOST UNSTABLE WITH SFC DEW PT
TEMPS 5-9F WARMER THAN THE REST OF THE GUIDANCE. THERMODYNAMIC
PROFILES SUPPORT MORE OF A SNOW PELLET/GRAUPEL THREAT WITH THESE
SHOWERS, WITH A MARGINAL THUNDER THREAT. BZ
WEDNESDAY NIGHT THROUGH SUNDAY...RIDGING PERSISTS A BIT INTO THIS
PERIOD BUT GETS BROKEN DOWN BY TROF PASSAGE THURSDAY...OR MORE SO
THURSDAY NIGHT. TROF TAKES ITS TIME WORKING ITS WAY THROUGH AND
KEEPS FRIDAY UNSETTLED AS WELL UNTIL IT MOVES OUT AND IS REPLACED
BY HIGH PRESSURE RIDGING WHICH WILL RESULT IN A DRIER FORECAST FOR
MOST LOCATIONS OVER THE UPCOMING WEEKEND. THURSDAY REMAINS THE
WARMEST DAY OF THE FORECAST PERIOD GIVEN THE TROF PASSAGE WHICH WOULD
BRING TEMPERATURES BACK CLOSER TO WHAT IS NORMAL FOR THIS TIME OF
YEAR.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH 18 UTC MONDAY.
CONVECTIVE ACTIVITY WILL BEGIN AGAIN LATE TOMORROW MORNING. A MORE
UNSTABLE AIRMASS WILL BE IN PLACE THAN ON SUNDAY. THEREFORE ACTIVITY
IS EXPECTED TO BE MORE WIDESPREAD WITH THUNDERSTORM ACTIVITY A BIT
MORE CERTAIN. PRECIPITATION WILL BE A RAIN AND SNOW MIX WITH SMALL
HAIL OR GRAUPEL COMMON IN THE VICINITY OF STRONGER STORMS. EXPECT
OCCASIONAL MVFR TO IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS AS
WELL. THIS ACTIVITY WILL CONTINUE UNTIL AROUND 03 UTC ON TUESDAY.
/LERICOS
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 49 29 56 34 62 38 / 20 10 0 0 0 0
COEUR DALENE 49 27 55 32 63 38 / 30 10 0 0 0 0
PULLMAN 49 31 55 33 61 40 / 30 20 0 0 0 0
LEWISTON 56 34 60 38 66 43 / 40 20 0 0 0 0
COLVILLE 52 28 57 30 66 35 / 20 20 0 0 0 0
SANDPOINT 50 27 55 29 62 34 / 30 30 0 0 0 0
KELLOGG 50 27 58 31 63 37 / 50 40 0 0 0 0
MOSES LAKE 57 30 60 35 69 41 / 10 0 0 0 0 0
WENATCHEE 55 35 60 39 67 44 / 10 0 0 0 0 10
OMAK 56 29 61 33 67 40 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FREEZE WARNING UNTIL 8 AM TODAY FOR WASHINGTON PALOUSE...
MOSES LAKE AREA...UPPER COLUMBIA BASIN.
FREEZE WARNING FROM 3 AM TO 8 AM TUESDAY FOR WASHINGTON
PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN.
&&Hazardous weather outlook, Apr 16, 11:25 PM PDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1125 PM PDT SUN APR 16 2006
WAZ033>035-180630-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
1125 PM PDT SUN APR 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON AND SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY FOR
WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ001>004-026-027-WAZ031-032-036>038-041>044-180630-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1125 PM PDT SUN APR 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:41 PM PDT | Freeze Warning | OTX | Adams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more | 11 hr |
Nearby
Freeze Warnings in Washington, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.